Alert archive / Tennessee / High Wind Warnings in 2025
High Wind Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this high wind warning at Mar 4, 2025, 10:34 AM CST for 9 counties in Tennessee. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 12 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2025, 10:34 AM CST (16:34 UTC)
- In effect from
- Mar 4, 2025, 12:00 PM CST
- Expired
- Mar 5, 2025, 12:27 AM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 7:46 PM CST | NON-TSTM WND GST 61 | 1 Nne Cookeville, TN | |
| Mar 4, 8:53 PM CST | NON-TSTM WND GST 59 | 2 W Crossville, TN | |
| Mar 4, 9:37 PM CST | NON-TSTM WND DMG | 3 E Baxter, TN | Report of a large tree down in front yard of a home along Rose Garden Lane. |
| Mar 4, 9:37 PM CST | NON-TSTM WND DMG | Cookeville, TN | Multiple trees and power lines down across Putnam County. 1700 currently without power. |
| Mar 4, 9:40 PM CST | NON-TSTM WND GST 55 | 7 Nnw Sparta, TN | |
| Mar 4, 9:43 PM CST | NON-TSTM WND GST 60 | 6 Ne Algood, TN | |
| Mar 4, 10:42 PM CST | NON-TSTM WND DMG | 9 Wnw Clarkrange, TN | Trees were blown down blocking Highway 164. |
| Mar 4, 10:53 PM CST | NON-TSTM WND DMG | 3 E Crossville, TN | Numerous trees were blown down across Cumberland County with more than 18,000 people without power. |
| Mar 4, 10:57 PM CST | NON-TSTM WND DMG | 1 W Monterey, TN | A tree fell on an RV in a campground. |
| Mar 4, 11:52 PM CST | NON-TSTM WND DMG | 3 N Clarkrange, TN | Three homes in the Grimsley / Clarkrange area had trees fall on them. No injuries were reported. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS74 KOHX 041634 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1034 AM CST Tue Mar 4 2025 TNZ011-032>034-065-066-078>080-050045- /O.UPG.KOHX.WI.Y.0003.250304T1800Z-250306T0000Z/ /O.NEW.KOHX.HW.W.0001.250304T1800Z-250306T0000Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Byrdstown, Livingston, Spencer, McMinnville, Allardt, Jamestown, Sparta, Crossville, Altamont, Coalmont, and Cookeville 1034 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...South winds up to 40 mph with gusts up to 60 mph expected. Winds will relax slightly Tuesday night, but becoming gusty again Wednesday from the west. * WHERE...Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, Van Buren, Warren, and White Counties. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages may occur. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive, especially on east-west roads. && $$ TNZ005>010-023>031-056>064-075-077-093>095-050045- /O.CON.KOHX.WI.Y.0003.250304T1800Z-250306T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry- Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb- Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Manchester, Columbia, Nashville, Gainesboro, Tennessee Ridge, Mount Juliet, Lafayette, Goodlettsville, Linden, Carthage, Murfreesboro, Clarksville, South Carthage, Lobelville, Tullahoma, Smithville, Kingston Springs, Centerville, Franklin, Lebanon, Dover, Clifton, Shelbyville, Smyrna, Ashland City, Waverly, Pulaski, New Johnsonville, Hohenwald, McEwen, Waynesboro, Woodbury, La Vergne, Lawrenceburg, Lewisburg, Celina, Hendersonville, Erin, Hartsville, Springfield, Gordonsville, Gallatin, Dickson, and Brentwood 1034 AM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 to 50 mph expected. * WHERE...A portion of Middle Tennessee. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Holley
2 follow-up statements
318 WWUS74 KOHX 042101 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 301 PM CST Tue Mar 4 2025 TNZ011-032>034-065-066-078>080-051200- /O.CON.KOHX.HW.W.0001.000000T0000Z-250306T0000Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Byrdstown, Livingston, Spencer, McMinnville, Allardt, Jamestown, Sparta, Crossville, Altamont, Coalmont, and Cookeville 301 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...South winds up to 40 mph with gusts up to 60 mph expected. Winds will relax slightly Tuesday night, but becoming gusty again Wednesday from the west. * WHERE...Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, Van Buren, Warren, and White Counties. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages may occur. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive, especially on east-west roads. && $$ TNZ005>010-023>031-056>064-075-077-093>095-051200- /O.CON.KOHX.WI.Y.0003.000000T0000Z-250306T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry- Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb- Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Manchester, Columbia, Nashville, Gainesboro, Tennessee Ridge, Mount Juliet, Lafayette, Goodlettsville, Linden, Carthage, Murfreesboro, Clarksville, South Carthage, Lobelville, Tullahoma, Smithville, Kingston Springs, Centerville, Franklin, Lebanon, Dover, Clifton, Shelbyville, Smyrna, Ashland City, Waverly, Pulaski, New Johnsonville, Hohenwald, McEwen, Waynesboro, Woodbury, La Vergne, Lawrenceburg, Lewisburg, Celina, Hendersonville, Erin, Hartsville, Springfield, Gordonsville, Gallatin, Dickson, and Brentwood 301 PM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 to 50 mph expected. * WHERE...A portion of Middle Tennessee. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages may occur. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive, especially on east-west roads. && $$ Holley
039 WWUS74 KOHX 050627 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1227 AM CST Wed Mar 5 2025 TNZ011-032>034-065-066-078>080-051900- /O.CAN.KOHX.HW.W.0001.000000T0000Z-250306T0000Z/ /O.EXA.KOHX.WI.Y.0003.000000T0000Z-250306T0000Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Coalmont, McMinnville, Cookeville, Spencer, Sparta, Jamestown, Livingston, Altamont, Byrdstown, Allardt, and Crossville 1227 AM CST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, Van Buren, Warren, and White Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ005>010-023>031-056>064-075-077-093>095-051900- /O.CON.KOHX.WI.Y.0003.000000T0000Z-250306T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry- Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb- Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Woodbury, Ashland City, Pulaski, Springfield, Lebanon, Brentwood, Tennessee Ridge, Centerville, Linden, Hartsville, Dover, Waynesboro, Manchester, Hohenwald, Hendersonville, Gainesboro, Mount Juliet, Clifton, Celina, South Carthage, Lobelville, Clarksville, Franklin, Lewisburg, Smyrna, Nashville, Gordonsville, Dickson, Kingston Springs, Carthage, Tullahoma, La Vergne, Gallatin, Smithville, Shelbyville, Erin, Lafayette, Murfreesboro, New Johnsonville, Columbia, Lawrenceburg, Goodlettsville, McEwen, and Waverly 1227 AM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph. * WHERE...All of Middle Tennessee. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 27
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this high wind warning went out at Mar 4, 5:47 AM CST, 4 hours 47 minutes earlier. Its key messages:
- Updated at 539 AM CST Tue Mar 4 2025
- High chance for gusty non-thunderstorm winds 40 to 50 mph today, tonight and tomorrow. Medium chance for wind gusts 50+ mph east of I-65 this evening.
- High chance for thunderstorms today, but a low chance for severe weather primarily west of I-24. Main threat with any stronger thunderstorms will be strong winds and heavy rain.
Area forecast discussion, Mar 4, 5:47 AM CST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Nashville TN 547 AM CST Tue Mar 4 2025 ...New UPDATE... .KEY MESSAGES... Updated at 539 AM CST Tue Mar 4 2025 - High chance for gusty non-thunderstorm winds 40 to 50 mph today, tonight and tomorrow. Medium chance for wind gusts 50+ mph east of I-65 this evening. - High chance for thunderstorms today, but a low chance for severe weather primarily west of I-24. Main threat with any stronger thunderstorms will be strong winds and heavy rain. && .UPDATE... Issued at 539 AM CST Tue Mar 4 2025 Winds are slowly starting to kick up this morning, and as I've been touting to our partners and the public, they're going to get pretty crazy this afternoon and especially this evening. Latest HREF is showing very bullish values east of I-65 from 6 pm to midnight and if this trend continues, the Wind Advisory isn't going to be enough. A High Wind Warning will be needed as gusts of 60 mph will be possible -- and these are non-thunderstorm winds! Messaging this morning revolves around the idea of winds of this magnitude can drop large limbs and weak trees, potentially causing power outages. On top of this, with winds out of the south, any high profile vehicles traveling on east-west oriented roads will encounter significant issues throughout the day, but especially this evening. With all of that said, we still have a severe weather threat, but with the limiting factor of little to no instability (dew points just don't recover enough), any severe threat should be relegated to areas of Middle TN closer to the Alabama state line. Winds of 60+ mph are the main concern. With power outages in the cards this evening, be sure to charge your cell phones so you have multiple ways to get warnings, just in case one is issued for your area. && .SHORT TERM... (Tonight through Wednesday Night) Issued at 1031 PM CST Mon Mar 3 2025 An upper level trough is pushing out of the four corners region into the Plains with a deepening surface low. This will bring active weather to Middle TN for Tuesday. The pressure with the low center will fall to around 984 mb over central MO by tomorrow evening. This will bring a very tight pressure gradient to Middle TN by the afternoon with a pressure difference of 15+ mb from Memphis to Knoxville. This will result in very gusty winds for Tuesday with them starting to amp up in the morning and then peaking in the afternoon and evening. The low level jet will increase to 55-75 knots and we will see widespread wind gusts at the surface of 35-50 mph. These winds will be impactful and a Wind Advisory is out for the area. Downed trees and power outage will be possible. Mid to high level clouds build in tonight and we will see dry weather for the morning. As the low lifts moisture and warm air advection will increase and showers will be possible after 2 PM. The cold front will approach in the evening moving into the west after 6 PM and will bring a round of widespread rain that could be moderate to locally heavy. It will move quickly through the area and should push out by 3 AM. Moisture will surge north in the afternoon but dew points across our area will struggle to get above the mid 50s. This will really limit instability that we see ahead of the cold front with the higher instability staying to our south and west. We still may get some weak instability over the region and given how dynamic this system is it won't take much to see strong storms. Our chance for strong storms looks low but still can't rule out gusty winds with the line of showers and thunderstorms or maybe an isolated severe storm with wind being the main threat in our far southwest. Rain totals through Tuesday night will range from 0.50-1.0" with locally higher values up to 1.25" possible south of I-40. The low will track into the Great Lakes on Wednesday with the trough axis swinging through Middle TN. This will bring a medium chance for scattered light showers mid morning into the evening with the best chances along and north of I-40. Colder air will be filtering in and some snow could mix in towards the evening mainly over the Plateau but no accumulation is expected. After seeing highs in the 60s to lower 70s Tuesday it will be much cooler Wednesday with highs in the 50s. It will remain breezy throughout the day with wind gusts 25-40 mph. Things dry out Wednesday night and winds will gradually come down. It will be cold with lows falling into the upper 20s to lower 30s. && .LONG TERM... (Thursday through next Tuesday) Issued at 1031 PM CST Mon Mar 3 2025 Upper level ridge builds in for the end of the week with dry weather. It will remain cool on Thursday with highs in the 40s to lower 50s but southerly flow will warm things back into the 60s Friday. An upper level trough and surface low will pass to our north later Friday into Saturday and that will bring a medium chance for light scattered showers. Troughing then builds over the Northeast with surface high pressure setting up to our south. This will bring the return of dry weather into early next week. Highs will be in the 50s over the weekend but we look to warm into the 60s early next week as southerly flow kicks in. && .AVIATION... (12Z TAFS) Issued at 521 AM CST Tue Mar 4 2025 Intense weather system approaching the mid-state will bring VERY gusty winds and eventually rain and some storms this evening. MVFR vis possible with heavier rain, but winds will be the bigger issue. Southerly gusts of 35-45 kts will be possible at all terminals this afternoon and especially at CSV/SRB in the 00-04Z time frame. On top of that, wind shear will be an issue through 18Z with 50-60 kts at 2kft. Once the surface winds pick up, WS will lessen, but by 04Z, it will pick up again as surface winds relax slightly behind the rain. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 48 55 33 / 40 90 50 10 Clarksville 68 44 51 30 / 70 100 50 0 Crossville 63 46 54 27 / 10 100 50 40 Columbia 70 45 54 31 / 50 100 30 0 Cookeville 65 47 54 30 / 10 100 50 40 Jamestown 65 47 55 28 / 0 100 60 40 Lawrenceburg 69 46 54 31 / 30 100 30 0 Murfreesboro 70 46 55 31 / 20 90 40 10 Waverly 68 42 51 30 / 70 100 40 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 6 PM CST Wednesday for TNZ005>011-023>034-056>066-075-077>080-093>095. && UPDATE.......Unger SHORT TERM...Mueller LONG TERM....Mueller AVIATION.....Unger
Nearby
High Wind Warnings in Tennessee, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.